Alert archive / Georgia / Flash Flood Warnings in 2007

Flash Flood Warning 10, NWS Charleston, SC

September 1, 2007Bryan County, Georgia

NWS Charleston, SC issued this flash flood warning at Sep 1, 2007, 7:12 PM EDT for Bryan County, Georgia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2007, 7:12 PM EDT (23:12 UTC)
Expired
Sep 2, 2007, 1:15 AM EDT
In force
6 hr
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text
Flood severity
None

County Bryan County, GA

The radar

The Charleston,SC radar (KCLX), 90 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 12:13 AM EDTHEAVY RAIN 10.17Richmond Hill, GAREPORT FROM A SPOTTER FOR A SAVANNAH TELEVISION STATION.
Sep 2, 12:48 AM EDTFLASH FLOODN Richmond Hill, GACOUNTY WARNING POINT REPORTS 10 ROADS STILL CLOSED ACROSS THE COUNTY DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 336 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2180 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 012316
FFWCHS
GAC029-020515-
/X.NEW.KCHS.FF.W.0010.070901T2312Z-070902T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
712 PM EDT SAT SEP 1 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 115 AM EDT SUNDAY

* AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING ACROSS FAR SOUTHEAST BRYAN COUNTY...
  INCLUDING THE TOWNS OF KELLER...FORT MCALLISTER AND RABBIT HILL.
  THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. RADAR INDICATES 2
  TO 3 INCHES OF RAIN PER HOUR IS OCCURRING WITH THIS ACTIVITY. THESE
  AREAS HAVE ALREADY RECEIVED 4 TO 6 INCHES OF RAIN TODAY...THEREFORE
  ANY FURTHER RAIN WILL EITHER RUN OFF OR POND IN LOW-LYING AREAS.
  WITH ANOTHER 2 TO 4 INCHES OF RAIN EXPECTED IN THIS AREA...
  SIGNIFICANT FLOOD PROBLEMS COULD VERY WELL DEVELOP IN THE WARNED
  AREA THIS EVENING.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  BELFAST...KELLER...OAK LEVEL...
  FORT MCALLISTER...RABBIT HILL...AND BRISBON...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3175 8125 3181 8129 3187 8138 3191 8138
      3199 8131 3197 8129 3191 8126 3190 8124
      3193 8121 3190 8122 3190 8118 3186 8115
      3182 8117 3173 8116
TIME...MOT...LOC 2312Z 180DEG 0KT 3182 8125

$$

JRL
1 follow-up statement
000 
WGUS72 KCHS 020102
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
848 PM EDT SAT SEP 1 2007

GAC029-020515-
/X.CON.KCHS.FF.W.0010.000000T0000Z-070902T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRYAN GA-
848 PM EDT SAT SEP 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT FOR BRYAN
COUNTY...

AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING IN
SOUTHEAST BRYAN COUNTY. THE LINE OF HEAVY RAIN EXTENDED FROM RICHMOND
HILL TO THE COASTLINE...AND WAS NEARLY STATIONARY. SOME LOCATIONS IN
THE WARNED AREA HAVE ALREADY RECEIVED OVER 7 INCHES OF RAIN TODAY.
RADAR CONTINUES TO INDICATE RAINFALL RATES OF 2 TO 3 INCHES PER 
HOUR...POTENTIALLY CREATING SIGNIFICANT FLOODING PROBLEMS IN ALREADY 
SATURATED AREAS.

FLASH FLOODING IS EXPECTED IN AND AROUND BELFAST...FORT MCALLISTER...
KELLER AND RICHMOND HILL.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY
FOR HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT
QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3175 8125 3181 8129 3187 8138 3191 8138
      3199 8131 3197 8129 3191 8126 3190 8124
      3193 8121 3190 8122 3190 8118 3186 8115
      3182 8117 3173 8116
TIME...MOT...LOC 0048Z 114DEG 14KT 3187 8131

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 5:21 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 1, 5:21 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT SAT SEP 1 2007

.SYNOPSIS...
TODAY INTO TONIGHT...A SURFACE COOL FRONT APPROACHING FROM THE
NORTH...A SURFACE TROUGH TO THE SOUTH AND A TROUGH NEAR COASTAL
COUNTIES WILL COMBINE WITH A FLOW OF DEEP TROPICAL MOISTURE TO
PRODUCE UNSETTLED CONDITIONS THROUGH THE HOLIDAY WEEKEND. HIGH
PRESSURE WILL THEN BUILD INTO THE REGION FROM THE NORTH BY THE
MIDDLE OF NEXT WEEK...AND WILL REMAIN OVER THE REGION INTO NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CRITICAL ASPECTS OF 12Z GFS/NAM GUIDANCE DIFFERED SIGNIFICANTLY.
THIS FORECAST INCORPORATED ASPECTS OF BOTH FORECASTS...BUT
DISCARDED SOME DETAILS...INCLUDING AN UNREASONABLE SURGE OF DRIER
AIR DEPICTED BY THE NAM...NOT SUPPORTED BY ONGOING TRENDS...AND
THE QUESTIONABLE GFS DEVELOPMENT OF A RATHER DEEP COASTAL
LOW...PERHAPS A RESULT OF CONVECTIVE FEEDBACK. AS A COMPROMISE...
EXPECT THE REGION TO REMAIN WITHIN THE PLUME OF DEEP MOISTURE ON
THE PERIPHERY OF THE ATLANTIC RIDGE...NORTH OF A SURFACE TROUGH
LOCATED JUST SOUTH OF THE FORECAST AREA. MEANWHILE...THE SURFACE
BOUNDARY NORTH OF THE REGION WILL MAKE PROGRESS TOWARD THE REGION
BUT LIKELY NOT ENOUGH TO PROVIDE SIGNIFICANT DRYING.
HOWEVER...THIS BOUNDARY MAY PRESS FAR ENOUGH SOUTH TO PUSH A
TIGHTENING BAROCLINIC ZONE INTO THE REGION...ENHANCING ASCENT
ALREADY PROVIDED BY UPPER DIVERGENCE SOUTH OF A CORRIDOR OF 40-60
KNOT 300-200 MB WINDS...AND BY SHORTWAVES EMBEDDED WITHIN THE
PLUME OF TROPICAL MOISTURE. THIS SCENARIO....ACCOMPANIED BY LOW
LEVEL CONVERGENCE ALONG THE TROUGH TO THE SOUTH...POSSIBLY
SUPPORTING ADDITIONAL INDIVIDUAL/WEAK WAVES OF LOW PRESSURE...AND
A PERSISTENT SW-NE COASTAL TROUGH...AND BY PWATS EXCEEDING 2
INCHES...WILL FAVOR PERIODS OF HEAVY RAIN...ESPECIALLY ACROSS S/E
COUNTIES...TONIGHT. GUIDANCE SUGGESTS THAT...AS WAS THE CASE
DURING THE PAST COUPLE OF NIGHTS...ONGOING NUMEROUS
SHOWERS/THUNDERSTORMS MAY DECREASE IN COVERAGE FOR A TIME THIS
EVENING...AND THIS IS SUPPORTED BY UPSTREAM RADAR TRENDS. THEN...
PRECIP COVERAGE MAY THEN INCREASE AGAIN OVERNIGHT.

DUE TO RAINFALL THAT HAS ALREADY OCCURRED...AND DUE TO FAVORABLE
PATTERN FOR ADDITIONAL HEAVY RAINFALL...ISSUED A FLOOD WATCH FOR
SOUTHERN COUNTIES...EXTENDING NORTHEAST ALONG THE COAST. IF THE
COOL FRONT ADVANCES FARTHER THAN EXPECTED...PER THE NAM...LATER
SHIFTS MAY OPT TO DISCONTINUE NORTHERN PORTIONS OF THE WATCH. ON
THE OTHER HAND...IF HEAVY PRECIP PERSISTS ACROSS INLAND
COUNTIES...WHERE RAINFALL AMOUNTS HAD REMAINED LIMITED THUS FAR...
MAY YET NEED TO EXPAND AREAL COVERAGE OF THE WATCH.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
EXPECT NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS SUNDAY...
WITH PWATS EXCEEDING 2 INCHES AND SYNOPTIC/MESOSCALE PARAMETERS
SUPPORTING LOCALLY EXCESSIVE RAINFALL. PRECIP COVERAGE MAY TAPER
SUNDAY NIGHT...BUT CONFIDENCE IN THIS SCENARIO REMAINS LOW.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
OVERALL GUIDANCE IS IN GOOD AGREEMENT THROUGH THE EXTENDED
PERIOD...WITH A FEW MINOR DIFFERENCES WITH HANDLING OF FRONTAL
BOUNDARY PROGRESSION IN THE LABOR DAY THROUGH TUESDAY TIME FRAME.

THE 12Z NAM SOLUTION IS MUCH FASTER THAN THE 12Z GFS...SUGGESTING A
POTENTIALLY DRY LABOR DAY. THE GFS IS SLOWER WITH PROGRESSING THE
FRONTAL BOUNDARY AS IT ALLOWS AN AREA OF LOW PRESSURE TO DEVELOP
ALONG IT AND PUSH EASTWARD INTO THE ATLANTIC. THIS SOLUTION IS
SUPPORTED BY THE 12Z ECMWF AND THE 12Z CANADIAN...SHIFTING THE
SYSTEM OFF THE SC/GA COAST MONDAY NIGHT AND ALLOWING DEEP LAYER RH
TO PUSH SOUTH OF THE REGION BY TUE AM. WILL FOLLOW CONSENSUS AND
KEEP HIGH CHC POPS GOING FOR MONDAY...WITH BEST PROBABILITIES CLOSER
TO THE COAST. AS THE AREA OF LOW PRESSURE PULLS AWAY FROM THE GA/SC
COAST MON NIGHT...HIGH PRESSURE WILL BEGIN TO BUILD FROM THE NORTH.
WILL CARRY SLGT CHC POPS MON NIGHT FOR ANY LINGERING SHWR/TSTM
ACTIVITY.

HIGH PRESSURE WILL THEN CONTINUE TO BUILD INTO THE REGION TUE
THROUGH SATURDAY. WILL CARRY SLGT CHC POPS TUESDAY ACROSS PORTIONS
OF SE GEORGIA CLOSEST TO DEEPER MOISTURE. ELSEWHERE...SURFACE
DEWPOINTS SHOULD FALL SUFFICIENTLY TO PRECLUDE ANY SHWRS/TSTMS FROM
DEVELOPING. WILL GO WITH A DRY FORECAST ACROSS THE AREA TUE NIGHT
AND WED AS DEEP MOISTURE REMAINS WELL SOUTH OF THE CWA. LONG NE
FETCH ON THE SOUTHERN END OF HIGH PRESSURE MAY ALLOW A SHWR/TSTM TO
ROLL IN OFF THE ATLANTIC WED NIGHT...SO WILL CARRY SLGT CHC POPS
FOR COASTAL GA ZONES.

HIGH PRESSURE WILL BUILD INTO THE WESTERN ATLANTIC THURSDAY THROUGH
SATURDAY...ALLOWING RETURN FLOW TO RE-ESTABLISH ITSELF OVER THE
AREA. AS SURFACE DEWPOINTS AND DEEP LAYER RH BEGIN TO INCREASE
ACROSS THE REGION...EXPECT A FEW MAINLY AFTERNOON/EVENING
SHWRS/TSTMS TO DEVELOP ALONG SEA BREEZE AS IT PUSHES INLAND...AND
WILL CARRY SLGT CHC POPS THU THROUGH SAT.

TEMPERATURES THROUGH THE EXTENDED ARE EXPECTED TO RUN CLOSE TO CLIMO.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
CONDITIONS THIS AFTERNOON/EVENING WILL RANGE FROM VFR/MVFR OUTSIDE
SHOWERS/THUNDERSTORMS...TO IFR OR LOWER WITHIN SHOWERS/THUNDERSTORMS...
WHICH SHOULD IMPACT BOTH TERMINALS. OVERNIGHT...LOW LEVEL MOISTURE
WILL AGAIN SUPPORT PREVAILING MVFR/IFR CONDITIONS AT BOTH
TERMINALS...WITH IFR OR LOWER CONDITIONS WITHIN
SHOWERS/THUNDERSTORMS...WHICH SHOULD MORE FREQUENTLY IMPACT KSAV.
PREVAILING CONDITIONS OUTSIDE PRECIPITATION SHOULD GRADUALLY
IMPROVE SUNDAY...BUT AT LEAST PERIODS OF IFR OR LOWER CONDITIONS
WILL REMAIN POSSIBLE WITHIN SHOWERS/THUNDERSTORMS...AGAIN EXPECTED
TO BECOME NUMEROUS ACROSS THE REGION.

EXTENDED AVIATION OUTLOOK...COULD BE LOOKING AT PROLONGED PERIODS
OF MVFR/IFR CONDITIONS INTO EARLY NEXT WEEK...WITH PWATS 2 TO 2.5
INCHES...STRONG MOISTURE CONVERGENCE AND GOOD LIFT EXPECTED.
IMPROVING CONDITIONS EXPECTED BY TUE AND WED.

&&

.MARINE...
THE COASTAL TROUGH APPEARS TO BE SHARPENING...AND NE WINDS HAD
INCREASED TO SCSEC CRITERIA ACROSS ALL NEARSHORE ZONES...INCLUDING
CHC HARBOR. UPDATED FORECASTS TO ADD SCSEC HEADLINES...AT LEAST
THROUGH THIS EVENING. THEN...EXPECT THE SURFACE PRESSURE GRADIENT
TO REMAIN RATHER TIGHT OVER THE WATERS...DUE IN PART TO THE
SURFACE BOUNDARY APPROACHING FROM THE NORTH AND IN PART TO THE
SW/NE TROUGH THAT WILL PERSIST OVER OR CLOSE TO NEARSHORE WATERS
OVERNIGHT THROUGH SUNDAY NIGHT. HOWEVER...FEEL THAT 12Z NAM
GUIDANCE DRIVES THE SURFACE FRONT TOO AGGRESSIVELY INTO THE REGION
FROM THE NORTH...WHILE THE GFS UNREALISTICALLY DEVELOPS A SURFACE
LOW OVER THE WATERS SUNDAY NIGHT. AS A COMPROMISE...HELD
WINDS/SEAS JUST BELOW HEADLINE CRITERIA LATER TONIGHT THROUGH
SUNDAY NIGHT...BUT ADDITIONAL SCSEC HEADLINES MAY YET BE REQUIRED.

HEAVY RAINS WILL CONTINUE REDUCE VSBYS TO LESS THAN 1 NM INTO AT
LEAST SUNDAY EVENING...AND WILL CONTINUE TO INCLUDE MENTION IN
HWO/FCST.

THE AREA OF LOW PRESSURE OFF THE SC/GA COAST...WILL CONTINUE TO PUSH
EASTWARD INTO THE ATLANTIC MON AND MON NIGHT. AS THE SYSTEM PUSHES
EASTWARD...HIGH PRESSURE WILL BUILD FROM THE NORTH...AND WILL REMAIN
THE DOMINANT WEATHER FEATURE THROUGH THE UPCOMING WORK WEEK. WILL
NEED TO MONITOR STRENGTH OF HIGH PRESSURE BUILDING FROM THE NORTH
WEDNESDAY THROUGH THURSDAY...AS SCSEC OR SCA HEADLINES MAY BE
NECESSARY IF GRADIENT PINCHES ENOUGH. OTHERWISE...WINDS AND SEAS ARE
EXPECTED TO REMAIN BELOW HEADLINE CRITERIA MONDAY THROUGH THURSDAY.

RIP CURRENTS...LOCAL GUIDANCE...INCORPORATING ONSHORE WINDS AROUND
20 MPH WITH SWELL HEIGHTS LESS THAN 3 FT...YIELDED A LOW RISK OF
RIP CURRENTS SUNDAY. HOWEVER...EVEN SLIGHTLY HIGHER WINDS...OR
SLIGHTLY GREATER SWELL...WILL PUSH THE RISK INTO THE MODERATE
CATEGORY. THE SAME SCENARIO WILL HOLD TRUE FOR LABOR DAY.

&&

.TIDES/COASTAL FLOODING...
HIGH TIDES WILL REMAIN BELOW CRITICAL LEVELS AROUND MIDNIGHT
TONIGHT. IF THE ONSHORE FLOW BECOMES SUFFICIENTLY
STRONG...AFTERNOON HIGH TIDES COULD APPROACH SHALLOW COASTAL
FLOODING CRITERIA SUNDAY AND LABOR DAY...ESPECIALLY ON CHARLESTON
HARBOR. OTHERWISE...THE GREATEST CONCERN WILL REMAIN FOR AN
ENHANCED FLOOD THREAT IF HEAVY RAIN OCCURS WITH HIGH TIDES FOR THE
REST OF THE WEEKEND.

MINOR BEACH EROSION MAY OCCUR AROUND THE TIMES OF HIGH TIDE
TONIGHT THROUGH LABOR DAY. WILL MAINTAIN MENTION IN THE HWO.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR GAZ099>101-114>119-
     137>141.
SC...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR SCZ047>051.
MARINE...NONE.

&&

SPR/JRJ
Hazardous weather outlook, Sep 1, 4:27 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT SAT SEP 1 2007

GAZ087-088-SCZ040-042>045-021000-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-
427 PM EDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE LOCALLY EXCESSIVE RAINFALL
TODAY. REMAIN ALERT FOR FLASH FLOOD WARNINGS AND FLOOD ADVISORIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE LOCALLY EXCESSIVE RAINFALL
SUNDAY. FLOOD WATCHES...FLASH FLOOD WARNINGS OR FLOOD ADVISORIES
MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ099>101-114>119-137>141-SCZ047>051-021000-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-
INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
427 PM EDT SAT SEP 1 2007

...FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT...
...MODERATE RISK OF RIP CURRENTS THROUGH TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ON AREA
BEACHES THROUGH TONIGHT. REFER TO THE SURF ZONE FORECAST FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

RIP CURRENTS...THERE MAY BE AN ENHANCED RISK OF RIP CURRENTS
ON AREA BEACHES SUNDAY THROUGH LABOR DAY...DUE TO PERSISTENT
ONSHORE WINDS AND SMALL SWELL.

COASTAL FLOODING AND BEACH EROSION...THE COMBINATION OF INCREASING
ONSHORE WINDS...BUILDING SURF AND PERIODS OF HEAVY RAIN MAY
PRODUCE SHALLOW COASTAL FLOODING AND MINOR BEACH EROSION THROUGH
LABOR DAY...ESPECIALLY AROUND THE TIMES OF HIGH TIDE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-354-370-374-021000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA EXTENDING FROM
20 NM TO 40 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
427 PM EDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE VERY HEAVY
RAIN...OCCASIONALLY REDUCING VISIBILITY TO BELOW 1 NM. STRONGER
THUNDERSTORMS MAY ALSO PRODUCE WIND GUSTS EXCEEDING 25 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN...THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN
SUNDAY...OCCASIONALLY REDUCING VISIBILITY TO BELOW 1 NM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JRJ

In the hours before

Local storm report, Sep 1, 6:51 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
651 PM EDT SAT SEP 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     FLOOD            SAVANNAH                32.05N 81.08W
09/01/2007                   CHATHAM            GA   LAW ENFORCEMENT

            DISPATCH CENTER REPORTED APPROX 15 STREETS OR
            INTERSECTIONS BLOCKED DUE TO STANDING WATER. LAW
            ENFORCEMENT IS BLOCKADING MANY OF THESE AREAS AS QUICKLY
            AS POSSIBLE.

&&

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 2:25 AM EDTSpecial Marine WarningCHS47 min
Sep 1, 6:38 AM EDTAreal Flood AdvisoryCHSBryan, Chatham, Liberty97 min
Sep 1, 7:52 AM EDTAreal Flood AdvisoryCHSChatham2 hr
Sep 1, 8:17 AM EDTFlash Flood WarningCHSChatham103 min
Sep 1, 11:44 AM EDTAreal Flood AdvisoryCHSChatham61 min
Sep 1, 12:06 PM EDTFlash Flood WarningCHSChatham6 hr
Sep 1, 4:38 PM EDTFlood WatchCHSBulloch, Candler, Effingham, Evans, Long, Tattnall29 hr
Sep 1, 5:02 PM EDTAreal Flood AdvisoryCHSBryan, Chatham, Liberty, McIntosh88 min
Sep 1, 5:31 PM EDTFlash Flood WarningCHSChatham6 hr
Sep 1, 6:22 PM EDTAreal Flood AdvisoryCHSBryan, Liberty, McIntosh113 min
Sep 1, 7:58 PM EDTAreal Flood AdvisoryCHSLiberty, McIntosh2 hr

Nearby

Flash Flood Warnings in Georgia, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.